Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 90, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 2, 2024, 7:20 PM CDT for Jasper County, Newton County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2024, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 2, 2024, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:17 PM CDT | FLASH FLOOD | 3 W Jasper, TX | 911 Center reports Water over the intersection of FM 2799 and CR 166. Texas DOT is on the way to assess possible road closure. |
| Jun 2, 9:45 PM CDT | FLASH FLOOD | 2 Wsw Jasper, TX | 911 Center reports water over portions of FM 777. Several vehicles attempted to drive through flooded roadways and stalled out on FM 777 and FM 2799. No injuries. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 117 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
693
WGUS54 KLCH 030020
FFWLCH
TXC241-351-030330-
/O.NEW.KLCH.FF.W.0090.240603T0020Z-240603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
720 PM CDT Sun Jun 2 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Jasper County in southeastern Texas...
West Central Newton County in southeastern Texas...
* Until 1030 PM CDT.
* At 720 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jasper, Newton, Kirbyville, Bon Weir, Roganville, Magnolia
Springs, Trout Creek and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3076 9414 3078 9414 3079 9416 3091 9421
3093 9420 3094 9423 3098 9424 3107 9405
3077 9360 3067 9365 3064 9368 3059 9369
3057 9373 3054 9374 3064 9388
FLASH FLOOD...RADAR INDICATED
$$
MC1 follow-up statement
330
WGUS74 KLCH 030329
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1029 PM CDT Sun Jun 2 2024
TXC241-351-030339-
/O.EXP.KLCH.FF.W.0090.000000T0000Z-240603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Newton TX-
1029 PM CDT Sun Jun 2 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT THIS EVENING FOR
NORTHEASTERN JASPER AND WEST CENTRAL NEWTON COUNTIES...
Flood waters are receding and the heavy rain has ended. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3076 9414 3078 9414 3079 9416 3091 9421
3093 9420 3094 9423 3098 9424 3107 9405
3077 9360 3067 9365 3064 9368 3059 9369
3057 9373 3054 9374 3064 9388
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 5:28 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 5:28 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 528 PM CDT Sun Jun 2 2024 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 330 PM CDT Sun Jun 2 2024 Mid-afternoon sfc analysis shows high pressure centered off the Carolina coast remaining in control with a srly low-level flow generally in place. Water vapor imagery shows weak troffing trying to take over the wrn Gulf region, with the ridge axis currently extending from cntl Mexico nnewd to the cntl Plains. Meanwhile, we continue to see shortwave activity rounding the ridge...one impulse is noted departing the region while another can be seen upstream entering the Red River Valley. Earlier convection which was helped in part by the initial vort has largely moved out of the area, although additional convection is now developing with heating along with resultant mesoscale/outflow boundaries. Otherwise, sfc obs/satellite imagery show a variably cloudy and seasonably warm day ongoing across the area. With a somewhat diurnal pattern now in place, expecting this afternoon's convection to again linger into the evening hours before sunset/loss of heating leads to a gradual dissipation. The main fly in the ointment is a developing MCS churned out by the upstream shortwave currently impacting the Texoma region. None of the guidance is super excited by the idea of this activity holding together to push into the area later this evening...but with the CAMs not performing very well of recent, will certainly have to watch how this upstream feature plays out. Meanwhile, with such abundant boundary layer moisture available, along with relaxing winds, patchy fog development looks possible late tonight, mainly I-10 nwd where lighter winds are anticipated. Today's forecast for Monday show a little better rain chances than previous days as the shortwave responsible for the upstream convection will temporarily shunt ridge development over the wrn Gulf region. And combined with good Gulf moisture remaining in place (forecast soundings indicating mean RH values to 60 percent and PWAT values exceeding 1.7 inches), widely scattered convection is expected again with heating during the afternoon hours (POPs look a little higher over the Atchafalaya Basin where capping is expected to be least). Whatever convection develops should again diminish with sunset. Tuesday is looking like a bit of a repeat, although with a drier wrly mid-level flow now in place, rain chances look a little slimmer despite the likely approach of yet another shortwave aloft. 25 && .LONG TERM... (Wednesday through next Saturday) Issued at 330 PM CDT Sun Jun 2 2024 A repetitive, seasonal forecast looks to persist throughout the long term as the synoptic pattern remains fairly stagnant. On Wednesday, a deepening trough over the northern Plains/Canada will slide east creating a large scale weakness across the E CONUS, while to our west, ridging will be gradually building over the Rockies/Four Corners region. From Thurs into Sat the trough will dive towards New England while ridging will build east across TX. This will result in mainly light NW flow aloft over the forecast area throughout the long term period. At the surface, weak high pressure to our east will result in a light onshore flow throughout most of the period. Only exception will be late Fri when a weak boundary looks to move into the area resulting in a brief period of variable to westerly flow. With ridging to our west and little in the way of forcing aloft, daily shower and thunderstorm activity will be minimal throughout the long term, and any convection will be largely driven by daytime heating. NBM paints 15-20% POPs for each afternoon through the end of the weekend to account for these typical diurnally driven thunderstorms. Temperature wise, daytime highs should warm into the lower 90s each day, while overnight lows will fall into the low to mid 70s, which is near seasonal norms. In addition, apparent temps/heat indices should peak in the upper 90s to lower 100s each day. 17 && .AVIATION... (00Z TAFS) Main area of strong to severe TSRA over Western Louisiana along remnant outflow boundary far away from terminals, so will be ending the VCTS at this time. Otherwise, MVFR ceilings expected by 09z through 15z. Southeast winds 10-12 kts expected to remain elevated around 5-7 kts later this evening and overnight, increasing by 15z to 8-10 kts, and becoming south 12-16 kts with gusts 20-24 kts by 18z Monday. Higher chances (30-40%) of TSRA for eastern terminals Monday afternoon, with VCTS beginning around 17-18Z with a PROB30 group from 19-24z for all sites. && .MARINE... Issued at 330 PM CDT Sun Jun 2 2024 Onshore flow is expected to begin gradually increasing tonight, with caution conditions forecasted by Monday night as the gradient tightens thanks to lower pressures over the srn Plains. These elevated winds are progged to linger into mid-week before settling. 25 && .PRELIMINARY POINT TEMPS/POPS... AEX 70 89 73 91 / 30 30 20 20 LCH 75 88 77 88 / 30 20 10 10 LFT 76 90 77 91 / 40 40 20 20 BPT 76 90 77 91 / 10 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...25 LONG TERM....17 AVIATION...08
In the hours before
Local storm report, Jun 2, 6:26 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
626 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tstm Wnd Dmg De Quincy 30.45N 93.44W
06/02/2024 Calcasieu LA Broadcast Media
Photo from broadcast media of uprooted tree
that fell on a structure. Time estimated by
radar.
&&Local storm report, Jun 2, 6:37 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
637 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Flash Flood De Quincy 30.45N 93.44W
06/02/2024 Calcasieu LA Public
Photo received of water over large portions
of S Perkins St in Dequincy.
&&Local storm report, Jun 2, 6:39 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
639 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Flash Flood 2 N De Quincy 30.48N 93.44W
06/02/2024 Calcasieu LA Public
Photo received of downed trees and water
over portions of Arthur Irwin Rd.
&&Local storm report, Jun 2, 6:44 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
644 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Flash Flood 2 E De Quincy 30.45N 93.41W
06/02/2024 Calcasieu LA Fire Dept/Rescue
Hwy 12 at malone rd near Dequincy has been
closed due to high water over the roadway.
The hwy is fully impassible.
&&Local storm report, Jun 2, 6:49 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
649 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Flash Flood 2 E De Quincy 30.45N 93.41W
06/02/2024 Calcasieu LA Public
Public reports to fire department portions
of Rip Henagan Rd are flooded.
&&Local storm report, Jun 2, 6:51 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
651 PM CDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM Flash Flood 4 ENE De Quincy 30.46N 93.39W
06/02/2024 Calcasieu LA Fire Dept/Rescue
Photo received of water over hwy 12 at
Cooper Rd.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:49 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 4 days |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.